A Safety Study of Combination Treatment With Avonex and Zocor in Relapsing Remitting Multiple Sclerosis
Recruitment status was Recruiting
The purpose of this study is to determine if using Avonex in combination with Zocor is a safe and effective therapy for subjects with relapsing remitting multiple sclerosis.
|Study Design:||Allocation: Randomized
Endpoint Classification: Safety Study
Intervention Model: Parallel Assignment
Primary Purpose: Treatment
- 1. To evaluate the safety of combining Avonex with Zocor for a period of fourteen months in patients with RRMS
- 2. To evaluate the effect of treatment on MRI, specifically new or enlarging T2 lesions burden
- 1. To evaluate the effect on Relapse Rates
- 2. To evaluate the effect on disease progression as measured with EDSS and MSFC
|Study Start Date:||October 2005|
Multiple Sclerosis (MS) is an inflammatory demyelinating disease of the Central Nervous System (CNS). There are many forms of MS; althoughthe majority are Relapsing Remitting (RRMS) representing approximately 80% of the cases. The disease appears to be more inflammatory in RRMS as manisfested by an increase inGadolinium enhancement on MRI and an increase in inflammatory bioassay markers.
Zocor is in a class of drugs (statins) that are used to lower cholesterol. Statins also have an anti-inflammatory effect on the CNS. Zocor has been shown in a small clinical trial to reduce the number of new MRI-detected brain lesions over a six month treatment period in patients with RRMS. This study is to evaluate the safety of combining Avonex with Zocor for a a period of fourteen months in patients with RRMS and to evaluate the effect of treatment on new or enlarging lesions as measured by MRI.
Please refer to this study by its ClinicalTrials.gov identifier: NCT00242268
|Contact: William T. White, Pharm.D.||firstname.lastname@example.org|
|United States, Alabama|
|Alabama Neurology Associates||Recruiting|
|Birmingham, Alabama, United States, 35209|
|Principal Investigator: Emily S. Riser, MD|
|Principal Investigator:||Emily S. Riser, MD|